Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 331, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 12, 2009, 5:05 PM CDT for Chicot County, Arkansas; Bolivar County, Washington County, Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2009, 5:05 PM CDT (22:05 UTC)
- Expired
- May 12, 2009, 6:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Chicot County, AR, Bolivar County, MS, Washington County, MS
The radar
The Little Rock radar (KLZK), 169 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 122205
SVRJAN
ARC017-MSC011-151-122300-
/O.NEW.KJAN.SV.W.0331.090512T2205Z-090512T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
505 PM CDT TUE MAY 12 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...SHELBY...SHAW...ROSEDALE...
CLEVELAND...
NORTHERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LELAND...GREENVILLE...
NORTHEASTERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITY OF LAKE VILLAGE...
* UNTIL 600 PM CDT
* AT 506 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF ROSEDALE TO
LAKE VILLAGE MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ROSEDALE...SCOTT...LAMONT AND WINTERVILLE BY 525 PM CDT...
WAYSIDE...GREENVILLE AND BENOIT BY 530 PM CDT...
GUNNISON AND METCALFE BY 535 PM CDT...
DEESON BY 545 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3362 9066 3362 9076 3329 9076 3324 9129
3352 9130 3359 9122 3360 9116 3370 9122
3372 9116 3367 9107 3371 9104 3370 9112
3378 9115 3379 9099 3385 9107 3394 9103
3400 9110 3397 9097 3404 9095 3413 9067
TIME...MOT...LOC 2206Z 267DEG 27KT 3384 9121 3336 9125
$$
BYB2 follow-up statements
000
WWUS54 KJAN 122227
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CDT TUE MAY 12 2009
ARC017-122238-
/O.CAN.KJAN.SV.W.0331.000000T0000Z-090512T2300Z/
CHICOT AR-
527 PM CDT TUE MAY 12 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHICOT COUNTY IS
CANCELLED...
LAT...LON 3364 9066 3362 9076 3329 9076 3326 9111
3345 9106 3339 9118 3351 9115 3351 9117
3344 9123 3346 9123 3360 9116 3370 9122
3367 9107 3378 9115 3379 9099 3399 9109
3397 9097 3404 9095 3413 9067
TIME...MOT...LOC 2228Z 267DEG 27KT 3388 9092 3340 9096
$$
MSC011-151-122300-
/O.CON.KJAN.SV.W.0331.000000T0000Z-090512T2300Z/
BOLIVAR MS-WASHINGTON MS-
527 PM CDT TUE MAY 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHERN WASHINGTON AND BOLIVAR COUNTIES...
AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GUNNISON TO METCALFE MOVING EAST
AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
DEESON...PACE AND LELAND BY 535 PM CDT...
WINSTONVILLE...SHELBY...TRIBBETT AND SHAW BY 545 PM CDT...
DUNCAN...ALLIGATOR AND RENOVA BY 550 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3364 9066 3362 9076 3329 9076 3326 9111
3345 9106 3339 9118 3351 9115 3351 9117
3344 9123 3346 9123 3360 9116 3370 9122
3367 9107 3378 9115 3379 9099 3399 9109
3397 9097 3404 9095 3413 9067
TIME...MOT...LOC 2228Z 267DEG 27KT 3388 9092 3340 9096
$$
BYB000
WWUS54 KJAN 122259
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
659 PM CDT TUE MAY 12 2009
MSC011-151-122310-
/O.EXP.KJAN.SV.W.0331.000000T0000Z-090512T2300Z/
BOLIVAR MS-WASHINGTON MS-
659 PM CDT TUE MAY 12 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WASHINGTON AND
BOLIVAR COUNTIES HAS EXPIRED...
LAT...LON 3364 9066 3362 9076 3329 9076 3326 9111
3345 9106 3339 9118 3351 9115 3351 9117
3344 9123 3346 9123 3360 9116 3370 9122
3367 9107 3378 9115 3379 9099 3399 9109
3397 9097 3404 9095 3413 9067
TIME...MOT...LOC 2300Z 267DEG 27KT 3389 9064 3341 9068
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:59 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 12, 2:59 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 259 PM CDT TUE MAY 12 2009 .SHORT TERM...THE FRONT THAT WAS LOCATED NEAR THE COAST THIS MORNING CONTINUES TO LIFT NWD AND WAS LOCATED NEAR THE I-20 CORRIDOR THIS AFTERNOON. ALTHOUGH AN UNSTABLE AIR MASS HAS LIFTED IN ITS WAKE WITH SURFACE DEWPOINTS IN THE UPPER 60S TO LOWER 70S...THE AIR MASS REMAINS CAPPED ENOUGH TO PREVENT SIGNIFICANT CONVECTION SO FAR OTHER THAN CELLS RELATED TO SEA BREEZE S OF THE FORECAST AREA. STARTING TO SEE WEAK CELLS DEVELOP OVER SRN SECTIONS OF THE FA. DEVELOPING CONVECTION SRN AREAS SHOULD REMAIN BELOW SEVERE LIMTS DUE TO WEAK AND UNORGANIZED WIND FIELDS. CLUSTER OF SHOWERS AND STORMS MOVING THIS WAY FROM SRN AR WILL MAINTAIN BEST POPS OVER NWRN ZONES THIS EVENING. SMALL CHANCE THAT THE CLUSTER WILL INTENSIFY SOME IF IT CAN INTERSECT BOUNDARY DURING THE EARLY EVENING. OTHERWISE LITTLE IN THE WAY OF WIND OR SHEAR SUPPORT AND ACTIVITY SHOULD BEGIN TO DECREASE AROUND SUNSET. MODELS SHOW DRIER AIR MOVING INTO THE REGION WEDNESDAY WITH THE BOUNDARY NORTH OF THE FORECAST AREA. THE AIR MASS WILL REMAIN VERY UNSTABLE BUT LITTLE IN THE WAY OF FORCING OR LOW LEVEL CONVERGENCE IS INICATED AND FLAT RIDGING ADVERTISED FOR TOMORROW WILL HELP MAINTAIN CAPPING EFFECT. DECIDED NOT TO SPLIT HAIRS AND FOLLOWED MOS WITH SCATTERED CONVECTION BY THE AFTERNOON DUE TO THE UNSTABLE AIR MASS BUT CAPPING MAY WELL PREVENT ACTIVITY TOMORROW. SCATTERED CONVECTION CONTIUED FOR THURSDAY AFTERNOON. THE NEXT HEALTHY SURFACE BOUNDARY DROPS INTO AR/NWRN TN WITH 850 MB THETAE VALUES GREATER THAN 330 OVER THE ARKLAMISS. FLOW REMAINS WEAK BUT MODELS SUGGEST WEAK FORCING IN THE FORM OF A WEAK PREFRONTAL CONVERGENCE ZONE OR POSSIBLY A WEAK WAVE ALOFT. .LONG TERM...FRIDAY THROUGH TUESDAY...FOR FRIDAY AND SATURDAY THE AREA WILL CONTINUE TO SEE A BIT OF RIDGING ALOFT AS THE UPPER FLOW BECOMES MORE AMPLIFIED. SOUTHERLY FLOW AT THE SURFACE WILL CONTINUE TO BRING IN WARM TEMPERATURES AND MOISTURE. THIS SHOULD ALLOW FOR DIURNAL CONVECTION TO DEVELOP EACH AFTERNOON AND EVENING...WHICH SHOULD LEAVE THE OVERNIGHT HOURS FRIDAY NIGHT RATHER QUIET. BY THE MIDDLE OF THE WEEKEND THE EASTERN CONUS SHOULD SEE AN UPPER TROUGH MAKE ITS WAY TOWARD THIS REGION. THIS WILL BRING A BOUNDARY TOWARD THE REGION SATURDAY NIGHT...WHICH SHOULD MOVE INTO THE AREA ON SUNDAY...BRINGING WITH IT CONVECTION TO KEEP THE ARKLAMISS REGION WET FOR THE WEEKEND AND INTO MONDAY OF NEXT WEEK. THE BOUNDARY IS EXPECTED TO MOVE SLOWLY SOUTH AND LEAVE THE CWFA ON MONDAY AS SURFACE HIGH PRESSURE BEGINS TO BUILD INTO THE REGION FROM THE NORTHWEST. THIS WILL BRING DRIER AIR BACK INTO THE ARKLAMISS REGION TO LEAVE THE AREA DRY FOR A COUPLE DAYS. OVERALL HAVE REMAINED PRETTY MUCH WITH GUI FOR POPS THROUGH THE EXTENDED. TEMPERATURES THROUGH THE REMAINDER OF THE WORK WEEK AND INTO SATURDAY WILL CONTINUE TO BE ABOVE NORMAL WITH MIDDLE 80S EXPECTED. AS THE BOUNDARY MOVES INTO THE REGION FOR SUNDAY AND MONDAY...CLOUDS AND CONVECTION WILL KEEP TEMPERATURES A LITTLE COOLER FOR THE ARKLAMISS REGION. HOWEVER TEMPERATURES ARE EXPECTED TO WARM AGAIN BY THE MIDDLE OF NEXT WEEK WITH SURFACE HIGH PRESSURE RETURNING TO THE ARKLAMISS. /14/ && .AVIATION...OCCASIONAL MVFR/VFR CIGS CAN BE EXPECTED AS WE GO THROUGH THE AFTN INTO EARLY EVNG AS A WEAK WARM FRONT CONTINUES TO FOCUS LOW CLOUD DEVELOPMENT. ANOTHER TSTM COMPLEX DEVELOPING OVER AR MAY RIDE ALONG THIS BOUNDARY LATER TODAY BRINGING CHANCES FOR TSTMS AT MOST TAF SITES. THERE WILL LIKELY BE SOME LIFR CONDITIONS WITH FOG/STRATUS AFTER 06Z TONIGHT UNTIL ABOUT 15Z WEDNESDAY. THE WEAK WARM FRONT WILL SUPPORT ADDITIONAL AFTN TSTM ACTIVITY THURSDAY...PRIMARILY IN CNTRL/ERN MS. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 67 84 67 85 / 12 24 7 25 MERIDIAN 64 84 65 85 / 19 41 11 35 VICKSBURG 67 85 68 86 / 9 14 6 19 HATTIESBURG 67 85 68 86 / 24 42 13 37 NATCHEZ 67 85 68 85 / 15 25 8 20 GREENVILLE 66 85 69 86 / 30 13 7 15 GREENWOOD 66 85 68 85 / 25 19 8 22 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 03/14/EC
Hazardous weather outlook, May 12, 3:16 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 316 PM CDT TUE MAY 12 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-027-034>036- 040>042-047-132030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY-YAZOO-WARREN- 316 PM CDT TUE MAY 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND WESTERN MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AS A COMPLEX THUNDERSTORMS OVER SOUTHERN ARKANSAS PUSHES SOUTHEAST INTO THE ARKLAMISS DELTA REGION. ANY SEVERE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS UP TO 60 MPH. IN ADDITION...SOME STORMS COULD MOVE REPEATEDLY OVER THE SAME AREAS BRINGING VERY HEAVY RAINFALL AND LOCALIZED FLOODING. EXPECT THE STORMS TO WEAKEN WITH SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE THIS AFTERNOON. MSZ026-028>033-037>039-043>046-048>066-072>074-132030- GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA- WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 316 PM CDT TUE MAY 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC
In the hours before
Local storm report, May 12, 3:31 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT TUE MAY 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 1 S POCAHONTAS 32.46N 90.29W
05/10/2009 E75.00 MPH HINDS MS NWS STORM SURVEY
NUMEROUS TREES DOWN JUST S OF POCAHONTAS...SOME WERE DOWN
ON PINEHAVEN DRIVE BETWEEN HIGHWAY 49 AND KICKAPOO ROAD.
ALSO TREE DOWN ACROSS HIGHWAY 49 NEAR PINEHAVEN DRIVE.
&&
BRYANTLocal storm report, May 12, 3:56 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CDT TUE MAY 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG 4 N GRACE 33.06N 90.96W
05/09/2009 WASHINGTON MS NWS STORM SURVEY
SEVERAL TREES DOWN BETWEEN GLEN ALLAN AND PANTHER BURN
OVER EXTREME SOUTHEAST WASHINGTON COUNTY
0610 PM TSTM WND DMG NITTA YUMA 33.02N 90.85W
05/09/2009 SHARKEY MS NWS STORM SURVEY
SEVERAL LARGE TREES SNAPPED ON THE WEST SIDE OF THE NITTA
YUMA COMMUNITY
&&
GERARDLocal storm report, May 12, 4:05 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT TUE MAY 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 2 N EUDORA 33.15N 91.26W
05/09/2009 E0.75 INCH CHICOT AR EMERGENCY MNGR
0528 PM TSTM WND DMG 2 N EUDORA 33.15N 91.26W
05/09/2009 CHICOT AR EMERGENCY MNGR
A COUPLE TREES WERE BLOWN DOWN JUST N OF EUDORA.
0530 PM HAIL BEEKMAN 32.92N 91.88W
05/09/2009 E0.75 INCH MOREHOUSE LA TRAINED SPOTTER
0607 PM TSTM WND DMG 4 N GRACE 33.06N 90.96W
05/09/2009 WASHINGTON MS NWS STORM SURVEY
SEVERAL TREES DOWN BETWEEN GLEN ALLAN AND PANTHER BURN
OVER EXTREME SOUTHEAST WASHINGTON COUNTY
0610 PM TSTM WND DMG NITTA YUMA 33.02N 90.85W
05/09/2009 SHARKEY MS NWS STORM SURVEY
SEVERAL LARGE TREES SNAPPED ON THE WEST SIDE OF THE NITTA
YUMA COMMUNITY
0616 PM HAIL 1 W LAKE PROVIDENCE 32.81N 91.20W
05/09/2009 E1.75 INCH EAST CARROLL LA LAW ENFORCEMENT
GOLF BALL SIZED HAIL REPORTED JUST WEST OF LAKE
PROVIDENCE.
0616 PM TSTM WND DMG LAKE PROVIDENCE 32.81N 91.18W
05/09/2009 EAST CARROLL LA FIRE DEPT/RESCUE
A TREE FELL ON A CAR ON HIGHWAY 883-1...TWO OCCUPANTS
SUFFERED MINOR INJURIES
0646 PM TSTM WND DMG 1 S LOUISE 32.97N 90.59W
05/09/2009 HUMPHREYS MS EMERGENCY MNGR
TWO SNAPPED POWER POLES ON HIGHWAY 149.
0651 PM TSTM WND DMG 4 SE WINONA 33.45N 89.68W
05/09/2009 MONTGOMERY MS EMERGENCY MNGR
A COUPLE TREES WERE BLOWN DOWN.
0655 PM HAIL LOUISE 32.98N 90.59W
05/09/2009 M0.50 INCH HUMPHREYS MS EMERGENCY MNGR
0700 PM TSTM WND DMG YAZOO CITY 32.86N 90.41W
05/09/2009 YAZOO MS LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN YAZOO CITY. TWO
TREES FELL ON TWO HOUSES WITH SOME MAJOR ROOF DAMAGE.
0713 PM HAIL 5 S POPLAR CREEK 33.28N 89.56W
05/09/2009 E0.75 INCH ATTALA MS EMERGENCY MNGR
0720 PM TSTM WND DMG 5 NE YAZOO CITY 32.91N 90.35W
05/09/2009 YAZOO MS EMERGENCY MNGR
SEVERAL TREES DOWN ACROSS THE N PORTION OF YAZOO CO.
0724 PM HAIL 2 N FRENCH CAMP 33.32N 89.40W
05/09/2009 E0.75 INCH CHOCTAW MS PUBLIC
0740 PM TSTM WND DMG VAUGHAN 32.81N 90.04W
05/09/2009 YAZOO MS EMERGENCY MNGR
SEVERAL TREES DOWN IN E YAZOO.
0749 PM TSTM WND DMG CANTON 32.61N 90.03W
05/09/2009 MADISON MS LAW ENFORCEMENT
A FEW TREES WERE REPORTED DOWN IN CANTON.
0818 PM TSTM WND DMG 7 W CARTHAGE 32.74N 89.65W
05/09/2009 LEAKE MS EMERGENCY MNGR
SEVERAL TREES AND A FEW POWER LINE DOWN ACROSS THE W PART
OF THE COUNTY.
0838 PM TSTM WND DMG 6 SE CARTHAGE 32.68N 89.46W
05/09/2009 LEAKE MS EMERGENCY MNGR
A FEW TREES DOWN ON CROWDER CREEK RD.
0850 PM TSTM WND DMG MADDEN 32.68N 89.35W
05/09/2009 LEAKE MS EMERGENCY MNGR
COUPLE TREES DOWN AROUND MADDEN.
0855 PM TSTM WND GST 7 NW NEWTON 32.39N 89.24W
05/09/2009 U0.00 MPH NEWTON MS EMERGENCY MNGR
POWER LINES DOWN IN GIBBSTOWN. DAMAGE CAUSED BY OUTFLOW
0610 AM TSTM WND DMG 4 ESE VICKSBURG 32.31N 90.81W
05/10/2009 WARREN MS EMERGENCY MNGR
FEW TREES DOWN IN HIGHWAY 27.
1245 PM HAIL BASTROP 32.77N 91.91W
05/10/2009 E1.00 INCH MOREHOUSE LA LAW ENFORCEMENT
0205 PM HAIL S PIONEER 32.74N 91.44W
05/10/2009 E1.75 INCH WEST CARROLL LA PUBLIC
GOLFBALL HAIL REPORTED BETWEEN PIONEER AND DARNELL.
0205 PM HAIL PIONEER 32.74N 91.44W
05/10/2009 E1.00 INCH WEST CARROLL LA PUBLIC
LOTS OF PENNY...NICKEL AND QUARTER SIZED HAIL. 40 TO 45
MPH WIND GUSTS AS WELL.
0229 PM HAIL 8 NW TRANSYLVANIA 32.76N 91.28W
05/10/2009 E1.00 INCH EAST CARROLL LA EMERGENCY MNGR
QUARTER HAIL ALONG HWY 882 NEAR THE WEST CARROLL/EAST
CARROLL PARISH BORDERS.
0250 PM HAIL 1 N TRANSYLVANIA 32.69N 91.18W
05/10/2009 E1.00 INCH EAST CARROLL LA EMERGENCY MNGR
0403 PM HAIL 4 NE FERRIDAY 31.68N 91.51W
05/10/2009 E1.00 INCH CONCORDIA LA PUBLIC
ALONG LAKE CONCORDIA.
0403 PM HAIL CLAYTON 31.72N 91.54W
05/10/2009 E0.75 INCH CONCORDIA LA CO-OP OBSERVER
0444 PM HAIL 4 S KILBOURNE 32.94N 91.31W
05/10/2009 E1.00 INCH WEST CARROLL LA PUBLIC
NICKEL TO QUARTER HAIL REPORTED IN TERRY AND OAK GROVE
0455 PM HAIL LAKE PROVIDENCE 32.81N 91.18W
05/10/2009 E1.00 INCH EAST CARROLL LA EMERGENCY MNGR
WIND DRIVEN QUARTER INCH HAIL DAMAGED SOME CROPS.
0458 PM TSTM WND DMG 5 N LAKE PROVIDENCE 32.88N 91.18W
05/10/2009 EAST CARROLL LA LAW ENFORCEMENT
TREE ON A HOUSE ALONG HIGHLAND ROAD. TREES AND POWERLINES
DOWN ALONG HIGHWAY 65 NORTH.
0500 PM TSTM WND DMG 5 N LAKE PROVIDENCE 32.88N 91.18W
05/10/2009 EAST CARROLL LA EMERGENCY MNGR
NUMEROUS TREES...POLES...AND POWERLINES DOWN. SUBSTANTIAL
DAMAGE TO SHELBURN FIRE STATION. NUMEROUS HOMES DAMAGED.
POSSIBLE TORNADO.
0507 PM TSTM WND DMG 9 S MAYERSVILLE 32.77N 91.04W
05/10/2009 ISSAQUENA MS POST OFFICE
TREES DOWN ALONG WITH SOME POWER LINES NEAR HIGHWAY 1.
SOME DAMAGE WAS SUSTAINED BY A MOBILE HOME.
0511 PM TSTM WND DMG 2 S MAYERSVILLE 32.87N 91.04W
05/10/2009 ISSAQUENA MS LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
0540 PM TORNADO 8 SW HOLLY BLUFF 32.74N 90.81W
05/10/2009 F1 SHARKEY MS NWS STORM SURVEY
A 2.2 MILE LONG EF1 TORNADO OCCURRED IN THE DELTA
NATIONAL FOREST. A NUMBER OF HARDWOOD AND SOFTWOOD TREES
WERE SNAPPED AND UPROOTED IN A NARROW PATH. 1 LARGE
HARDWOOD WAS SNAPPED ACROSS ROAD 703. PATH WIDTH WAS 50
YDS AND MAX WINDS WERE 95 MPH.
0545 PM HAIL 1 S TALLULAH 32.39N 91.19W
05/10/2009 E0.75 INCH MADISON LA PUBLIC
0552 PM HAIL TALLULAH 32.41N 91.19W
05/10/2009 E0.50 INCH MADISON LA LAW ENFORCEMENT
0555 PM HAIL MANGHAM 32.31N 91.77W
05/10/2009 E0.88 INCH RICHLAND LA PUBLIC
NICKEL SIZED HAIL REPORTED IN MANGHAM.
0610 PM TSTM WND DMG 4 ESE VICKSBURG 32.31N 90.81W
05/10/2009 WARREN MS EMERGENCY MNGR
A FEW TREES DOWN ON HIGHWAY 27.
0642 PM TSTM WND GST POCAHONTAS 32.47N 90.29W
05/10/2009 E60.00 MPH HINDS MS EMERGENCY MNGR
ESTIMATED IN THE POCAHONTAS AREA
0642 PM HAIL POCAHONTAS 32.47N 90.29W
05/10/2009 E0.75 INCH HINDS MS EMERGENCY MNGR
0645 PM TSTM WND DMG 3 S POCAHONTAS 32.43N 90.29W
05/10/2009 HINDS MS EMERGENCY MNGR
TREE DOWN SOUTH OF POCAHONTAS.
0645 PM TSTM WND GST 1 S POCAHONTAS 32.46N 90.29W
05/10/2009 E75.00 MPH HINDS MS NWS STORM SURVEY
NUMEROUS TREES DOWN JUST S OF POCAHONTAS...SOME WERE DOWN
ON PINEHAVEN DRIVE BETWEEN HIGHWAY 49 AND KICKAPOO ROAD.
ALSO TREE DOWN ACROSS HIGHWAY 49 NEAR PINEHAVEN DRIVE.
0647 PM TSTM WND DMG W RAYMOND 32.26N 90.42W
05/10/2009 HINDS MS EMERGENCY MNGR
TREE DOWN ALONG HIGHWAY 467 JUST TO THE WEST OF RAYMOND
0651 PM TSTM WND DMG JACKSON 32.32N 90.21W
05/10/2009 HINDS MS EMERGENCY MNGR
TREE DOWN ON A HOUSE IN JACKSON.
0656 PM TSTM WND DMG 4 W MADISON 32.45N 90.18W
05/10/2009 MADISON MS LAW ENFORCEMENT
TREE DOWN ALONG LAKE CAVALIER ROAD.
0705 PM TSTM WND DMG RIDGELAND 32.42N 90.13W
05/10/2009 MADISON MS LAW ENFORCEMENT
TREE DOWN ON THE NATCHEZ TRACE JUST NORTH OF OLD CANTON.
0705 PM TSTM WND DMG 3 E GLUCKSTADT 32.52N 90.05W
05/10/2009 MADISON MS LAW ENFORCEMENT
TREE DOWN ALONG AROUND OLD CANTON ROAD AND YANDELL ROAD.
0705 PM TSTM WND DMG 3 W FANNIN 32.42N 90.01W
05/10/2009 RANKIN MS NWS STORM SURVEY
*** 3 INJ *** SEVERAL TREES AND A FEW FENCES BLOWN DOWN
ALONG WITH MINOR SHINGLE DMG TO A FEW HOMES IN MARBLE
HEAD SUBDIVISION. IN THE SAME AREA...ONE VEHICLE HAD ALL
THE WINDOWS BLOWN OUT AND THE 3 PEOPLE INSIDE SUFFERED
MINOR INJURIES FROM THE BROKEN FLYING GLASS. ALONG FANNIN
LANDING CIRCLE SEVERAL MORE TREES AND LARGE LIMBS WERE
ALSO DOWN. WINDS WERE ESTIMATED UP TO 70 MPH.
0705 PM TSTM WND DMG RIDGELAND 32.42N 90.13W
05/10/2009 MADISON MS LAW ENFORCEMENT
TREE DOWN AROUND THE ENTRANCE RAMP TO THE NATCHEZ TRACE
AT HIGHWAY 51 AND RICE ROAD.
0705 PM TSTM WND DMG BRANDON 32.28N 90.00W
05/10/2009 RANKIN MS EMERGENCY MNGR
TREES DOWN ALONG LOUIS WILSON AND EAST SUNSET ROADS. TREE
DOWN IN THE 3200 BLOCK OF HIGHWAY 80 AND TREE DOWN ON
MCDONALD LANE.
0710 PM TSTM WND DMG 2 NE BRANDON 32.30N 89.98W
05/10/2009 RANKIN MS NWS EMPLOYEE
TREES DOWN JUST NORTHEAST OF BRANDON
0710 PM LIGHTNING FANNIN 32.42N 89.96W
05/10/2009 RANKIN MS EMERGENCY MNGR
HOUSE STRUCK AND A MINOR FIRE RESULTED WITH MINOR DAMAGE.
0724 PM TSTM WND GST PELAHATCHIE 32.32N 89.80W
05/10/2009 E60.00 MPH RANKIN MS BROADCAST MEDIA
0730 PM TSTM WND GST 1 W FANNIN 32.42N 89.97W
05/10/2009 E70.00 MPH RANKIN MS PUBLIC
SEVERAL TREES DOWN IN THE BUCKINGHAM NEIGHBORHOOD. 1 TREE
WAS ON A CAR. STRONGEST WIND GUSTS WERE NOT WITH THE
LEADING EDGE OF THE LINE...THEY OCCURED 10 TO 15 LATER.
RADAR SUPPORTED THIS AS WELL.
0730 PM TSTM WND DMG LEESBURG 32.44N 89.76W
05/10/2009 RANKIN MS EMERGENCY MNGR
SEVERAL TREES...A FEW LARGE ONES...WERE BLOWN DOWN AROUND
LEESBURG. THE TREE DAMAGE WAS SCATTERED IN NATURE.
0746 PM TSTM WND DMG 2 N MORTON 32.38N 89.66W
05/10/2009 SCOTT MS EMERGENCY MNGR
TREES DOWN ON HIGHWAY 13
0746 PM TSTM WND DMG BRANCH 32.43N 89.71W
05/10/2009 SCOTT MS EMERGENCY MNGR
TREES AND POWERLINES DOWN IN THE BRANCH COMMUNITY ON LINE
PRAIRIE ROAD OFF OF HWY 481.
0816 PM TSTM WND DMG 2 S LAKE 32.31N 89.33W
05/10/2009 SCOTT MS NWS STORM SURVEY
3 TO 4 HOMES DAMAGED. EACH SUFFERED MINOR ROOF DAMAGE
WITH SOME TIN OR SHINGLES PEALED OFF ALONG WITH A PORCH
BLOWN OVER. SEVERAL WINDOWS WERE BLOWN OUT AS WELL. ALL
THE LIMB AND ROOF DEBRIS WAS BLOWN TO THE EAST WITH THE
BLOWN OUT WINDOWS ON THE NE SIDE. A FEW TREES WERE ALSO
DOWN WITH 1 ON A TRUCK. MAX WINDS ESTIMATED NEAR 70 MPH.
DAMAGE OCCURRED ON BT ROAD...JUST OFF MUDLINE RD...SOUTH
OF LAKE.
0826 PM TSTM WND DMG LAWRENCE 32.33N 89.23W
05/10/2009 NEWTON MS LAW ENFORCEMENT
TREE DOWN ALONG LAWRENCE-HAZEL ROAD
0826 PM TSTM WND DMG 5 WNW CLEM 31.74N 89.87W
05/10/2009 JEFFERSON DAVIS MS LAW ENFORCEMENT
A FEW TREES DOWN IN THE WHITE SANDS COMMUNITY.
0830 PM TSTM WND DMG CLEM 31.71N 89.79W
05/10/2009 JEFFERSON DAVIS MS LAW ENFORCEMENT
A FEW TREES DOWN AROUND CLEM.
0836 PM TSTM WND DMG NEWTON 32.32N 89.16W
05/10/2009 NEWTON MS EMERGENCY MNGR
LARGE TREE DOWN IN NEWTON ON MILEY STREET.
0836 PM TSTM WND DMG NEWTON 32.32N 89.16W
05/10/2009 NEWTON MS LAW ENFORCEMENT
POWERLINES DOWN IN NEWTON
0838 PM TSTM WND DMG 4 S NEWTON 32.26N 89.16W
05/10/2009 NEWTON MS COUNTY OFFICIAL
A FEW TREES DOWN ALONG HWY 504.
0840 PM HAIL NEWTON 32.32N 89.16W
05/10/2009 E0.75 INCH NEWTON MS LAW ENFORCEMENT
0843 PM TSTM WND DMG UNION 32.57N 89.12W
05/10/2009 NEWTON MS LAW ENFORCEMENT
TREES DOWN ON HWY 492 IN UNION.
0905 PM TSTM WND DMG CHUNKY 32.33N 88.93W
05/10/2009 NEWTON MS BROADCAST MEDIA
A FEW TREES AND MANY LARGE LIMBS DOWN AROUND CHUNKY.
0905 PM TSTM WND DMG 2 N CHUNKY 32.36N 88.93W
05/10/2009 NEWTON MS BROADCAST MEDIA
A FEW SHINGLES OFF A ROOF AND A GUTTER TORN OFF. OCCURRED
JUST A BIT S OF THE I-20 CHUNKY EXIT.
0921 PM TSTM WND DMG 2 W LITTLE ROCK 32.53N 89.06W
05/10/2009 NEWTON MS COUNTY OFFICIAL
A FEW TREES DOWN ALONG HWY 494.
0922 PM TSTM WND DMG ENTERPRISE 32.17N 88.81W
05/10/2009 CLARKE MS EMERGENCY MNGR
SEVERAL TREES DOWN ACROSS N CLARKE CO FROM ENTERPRISE TO
HWY 45 N.
0934 PM TSTM WND DMG 2 W COLLINSVILLE 32.49N 88.88W
05/10/2009 LAUDERDALE MS BROADCAST MEDIA
TREES DOWN ACROSS HWY 494...POSSIBLE INJURIES.
0935 PM TSTM WND DMG COLLINSVILLE 32.49N 88.84W
05/10/2009 LAUDERDALE MS BROADCAST MEDIA
A FEW TREES WERE DOWN ACROSS W LAUDERDALE RD.
0943 PM HAIL 4 W LAUREL 31.69N 89.21W
05/10/2009 E0.88 INCH JONES MS EMERGENCY MNGR
0948 PM TSTM WND DMG 6 E LAUREL 31.69N 89.04W
05/10/2009 JONES MS EMERGENCY MNGR
NUMEROUS LARGE TREES REPORTED DOWN. ONE MOBILE HOME HAD
MAJOR DAMAGE. ONE HOME HAD MAJOR DAMAGE...AND POSSIBLY
DESTROYED. ALL OF THIS OCCURRED AROUND THE TUCKERS
CROSSING COMMUNITY.
0948 PM TSTM WND DMG 5 SE LAUREL 31.64N 89.08W
05/10/2009 JONES MS EMERGENCY MNGR
A TREE WAS DOWN ON A HOUSE AND A ROOF WAS BLOWN OFF A
HOUSE.
0948 PM TSTM WND DMG 5 SE TUCKERS CROSSING 31.58N 89.03W
05/10/2009 JONES MS EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN ON TOWNSHIP ROAD
0258 AM TSTM WND DMG 1 NE LOUISE 32.99N 90.58W
05/11/2009 HUMPHREYS MS EMERGENCY MNGR
SEVERAL TREES AND LIGHT POLES DOWNED.
0800 AM FLOOD EUDORA 33.12N 91.26W
05/11/2009 CHICOT AR EMERGENCY MNGR
SOME 80 RDS ACROSS THE COUNTY ARE FLOODED. PERSISTANT
RAINS OVER THE PAST WEEK HAVE PRODUCED WIDESPREAD 4 TO 6
INCHES AND THE WATER HAS NO WHERE TO DRAIN.
1000 AM FLASH FLOOD CROSSETT 33.13N 91.97W
05/11/2009 ASHLEY AR LAW ENFORCEMENT
SEVERAL STREETS FLOODED IN THE CROSSETT AREA. REPORTED BY
ASHLEY COUNTY S.O.
&&
GERARDSpecial weather statement, May 12, 4:13 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 413 PM CDT TUE MAY 12 2009 ARZ074-075-122200- ASHLEY AR-CHICOT AR- 413 PM CDT TUE MAY 12 2009 ...LINE OF GUSTY THUNDERSTORMS MOVING THROUGH EXTREME SOUTHEASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 18 MILES WEST OF DERMOTT TO 5 MILES SOUTHWEST OF WEST CROSSETT AT 413 PM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN CHICOT AND ASHLEY COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. BYB
Special weather statement, May 12, 4:46 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 446 PM CDT TUE MAY 12 2009 ARZ075-MSZ018-034-122245- CHICOT AR-BOLIVAR MS-WASHINGTON MS- 446 PM CDT TUE MAY 12 2009 ...SHORT LINE OF GUSTY THUNDERSTORMS HEADING TOWARD THE MISSISSIPPI RIVER... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 21 MILES WEST OF ROSEDALE TO 18 MILES WEST OF EUDORA AT 446 PM CDT...MOVING EAST AT 35 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WASHINGTON...BOLIVAR AND CHICOT COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. BYB
Local storm report, May 12, 4:53 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CDT TUE MAY 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 10 ESE DERMOTT 33.47N 91.28W
05/12/2009 E0.25 INCH CHICOT AR EMERGENCY MNGR
PEA SIZE HAIL WAS REPORTED ON HIGHWAY 65 NEAR THE
BELLEAIRE COMMUNITY.
&&
JFAIRLYThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 43 min |
| May 12, 5:35 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 55 min |
| May 12, 5:48 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln, Marion | 17 min |
| May 12, 6:12 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore | 48 min |
| May 12, 6:13 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 32 min |
| May 12, 6:42 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.